MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910  AML LG STATURE 12.0MM; AML IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS, INC. 1818910  AML LG STATURE 12.0MM; AML IMPLANT : HIP FEMORAL STEM
Catalog Number 155402120
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Tissue Damage (2104); Discomfort (2330); Injury (2348); Test Result (2695)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation papers allege that after the surgery, friction and wear between the cobalt-chromium metal head and cobalt-chromium metal liner caused large amounts of toxic cobalt-chromium metal ions and particles to be released into plaintiff's blood and tissue and bone surrounding the implant.As a result, patient has been experiencing severe pain and discomfort and inflammation in his both thigh and groin.He also experiences a popping and snapping sensation in his hip-joint when walking or moving to and from a sitting position.It is further alleged the patient will likely need to undergo revision surgery to replace the implant.Doi: (b)(6) 2004 - dor: none reported (right hip).
 
Additional Manufacturer Narrative
Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate. .
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provision depuy synthes of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AML LG STATURE 12.0MM
Common Device Name
AML IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910 
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7574592
Report Number1818910-2018-61516
Device Sequence Number16212083
Product Code JDI
UDI-Device Identifier10603295058342
UDI-Public10603295058342
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K012364
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/17/2008
Device Catalogue Number155402120
Device Lot NumberXB8GD1008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/07/2018
Supplement Date Received by Manufacturer10/17/2018
11/18/2019
Initial Report FDA Received Date06/06/2018
Supplement Report FDA Received Date10/17/2018
11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1